Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Have dandruff, thinning hair, reduced growth of hair. Suggest treatment

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1225 Questions
I am suffered from dandruff. That's not visible though in hair as it in the root of my hair.Hair density is very low and growth has been stopped. Please suggest a good shampoo, oil and some other treatment i should go through.
Posted Wed, 10 Apr 2013 in Hair Loss
Answered by Dr. Vaishalee Punj 51 minutes later

Thanks for your query.

It seems that you are suffering from hair loss as a result of dandruff.

There can be many other causes for hair loss in women. The causes can range from stress to poor nutrition to environmental changes and even daily shampooing and styling. Another reason can be hormonal changes like menopause, discontinuing birth control pills and after pregnancy. Dandruff and other local infections of skin can cause hair loss. Hair loss can also be an indicator of underlying medical condition like under-active thyroid gland, diabetes, anemia and PCOS.

It is very important for a woman suffering from hair loss to be checked out by a physician. Depending on the cause of your hair loss, treatment will be prescribed to you. It is important that you do not try hair loss treatment before the physician figures out a cause.

After you have ruled out the causes by adequate investigations, you can go for treatments promoted for hair regrowth. The treatment may include oral androgens, Minoxidil cream, Vitamin and iron supplements, hair transplant etc.

It is also important that you do not wash your hair more than two times a week. Use a mild non-medicated shampoo for hair wash. Do not use medicated oil for hair.

Hope I helped.
Let me know if I can assist you further.

Dr Vaishalee Punj
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor